Alert archive / Virginia / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 162, NWS Blacksburg, VA

October 23, 20174 counties in Virginia; Monroe County, West Virginia

NWS Blacksburg, VA issued this severe thunderstorm warning at Oct 23, 2017, 6:42 PM EDT for 4 counties in Virginia; Monroe County, West Virginia. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 23, 2017, 6:42 PM EDT (22:42 UTC)
Expired
Oct 23, 2017, 7:45 PM EDT
In force
63 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Craig County, VA, Giles County, VA, Montgomery County, VA, Pulaski County, VA, Monroe County, WV

The radar

The Roanoke radar (KFCX), 27 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 23, 6:55 PM EDTTSTM WND DMG1 Sw Union, WVNUMEROUS TREES DOWN BETWEEN LINDSIDE AND UNION AND ELSEWHERE ACROSS PORTIONS OF THE COUNTY BETWEEN 645 PM AND 700 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Oct 23, 5:40 PM EDTTornado WatchSPC8 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2017-10-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2017-10-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2764 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
-202 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

407 
WUUS51 KRNK 232242
SVRRNK
VAC045-071-121-155-WVC063-232345-
/O.NEW.KRNK.SV.W.0162.171023T2242Z-171023T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service BLACKSBURG VA
642 PM EDT MON OCT 23 2017

The National Weather Service in BLACKSBURG has issued a

* Severe Thunderstorm Warning for...
  Northeastern Pulaski County in southwestern Virginia...
  Giles County in southwestern Virginia...
  Southwestern Craig County in southwestern Virginia...
  Montgomery County in southwestern Virginia...
  Central Monroe County in southeastern West Virginia...

* Until 745 PM EDT

* At 642 PM EDT, a severe thunderstorm was located over Parrott,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Blacksburg...
  Christiansburg...
  Pearisburg...
  Narrows...
  and Pembroke.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Prepare immediately for large hail and damaging winds. For your
safety, move to an interior room on the lowest floor of a sturdy
building. Stay away from windows.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

A tornado watch remains in effect until 200 AM EDT for south central,
southwestern and west central Virginia.

LAT...LON 3746 8025 3736 8024 3734 8026 3730 8026
      3728 8023 3711 8021 3710 8022 3708 8028
      3703 8034 3713 8051 3715 8051 3715 8052
      3714 8053 3732 8086 3769 8063
TIME...MOT...LOC 2242Z 224DEG 18KT 3724 8065 

HAIL...1.00IN
WIND...60MPH
 
$$

KK
1 follow-up statement
472 
WWUS51 KRNK 232341
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
741 PM EDT MON OCT 23 2017

VAC045-071-121-155-WVC063-232350-
/O.EXP.KRNK.SV.W.0162.000000T0000Z-171023T2345Z/
Pulaski VA-Giles VA-Craig VA-Montgomery VA-Monroe WV-
741 PM EDT MON OCT 23 2017

...THE SEVERE THUNDERSTORM WARNING FOR 
NORTHEASTERN PULASKI...GILES...SOUTHWESTERN CRAIG...MONTGOMERY AND
CENTRAL MONROE COUNTIES WILL EXPIRE AT 745 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.

A tornado watch remains in effect until 200 AM EDT for south central,
southwestern and west central Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3746 8025 3736 8024 3734 8026 3730 8026
      3728 8023 3711 8021 3710 8022 3708 8028
      3703 8034 3713 8051 3715 8051 3715 8052
      3714 8053 3732 8086 3769 8063
TIME...MOT...LOC 2340Z 224DEG 18KT 3745 8040 

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 23, 4:00 PM EDT, 2 hours 42 minutes earlier.

Area forecast discussion, Oct 23, 4:00 PM EDT, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
400 PM EDT Mon Oct 23 2017

.SYNOPSIS...
An intense strong cold front will move through the region this
evening and will move off the East Coast by Tuesday morning. A
similar scenario will play out next weekend with a warming trend
Thursday and Friday, followed by a cold frontal passage
Saturday and Sunday.

&&

.NEAR TERM /THROUGH TUESDAY/...
As of 400 PM EDT Monday...

A strong autumn storm system is in the process of becoming
better organized as two separate low pressure systems, one over
the Ohio Valley and the other over the southern Appalachians
consolidate over the next 24 hours. Vigorous short wave trough
over the southern Appalachians is phasing with an approaching
upper level trough from the midwest, the culmination of the two
systems resulting in an intense surface front which is sweeping
east across the Southeast and Mid-Atlantic states. The airmass
ahead of this front is very moist with dewpoints in the 60s to
lower 70s and PWATs of 1.50 to 1.80. Combination of rich low
level moisture and highly sheared environment (0-1km SRH of
250-500 m2/s2) is supportive of shallow but intense low level
convective bands with embedded supercells.

Models indicate the surface front will rapidly move east through
the forecast area this evening, clearing the forecast area by
midnight. Threats until the frontal passage include heavy rain
and severe thunderstorms. Main thunderstorm and tornadic threat
will be east of the Blue Ridge with the heaviest rain threat
along the Blue Ridge where strong upslope southeast wind component
just ahead of the front will result high rain rates.

The rain will come to an end with the passage of the front
tonight. Except for lingering showers in the mountains, most
areas will experience partial clearing after midnight with the
formation of patchy fog.

The cold front will move off the coast on Tuesday, the upper
trough still positioned to our west. The center of this upper
trough will be situated over the Great Lakes and Ohio Valley
Region with the trough axis extending south along the
Mississippi River Valley. During the course of the day, these
features will make slow progression eastward, still poised west
of the forecast area through sunset. The bulk of the energy
associated with the low is progged to remain north and west of
our forecast area. As such, any shower activity will be mainly
confined to our west, but may still spread across our mountains
counties.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
As of 330 PM EDT Monday...

Upper pattern will continue to favor a deep trof over the eastern part
of the country with below normal temperatures setting in. This will
bring generally quiet weather east of the Blue Ridge through midweek.
However, as the trof digs significant short wave energy will combine
with blustery upslope flow and some moisture in the boundary layer to
produce clouds and possibly a few sprinkles west of the Ridge. A wet
snowflake or two may also be spotted at the higher elevations. The trof
axis pushes through Wednesday night allowing for some upper ridging as
surface high pressure noses in form the southwest with drier conditions
and fair weather for the Appalachians and central mid Atlantic region
for Thursday.

The growing season will end October 25 west of the Blue Ridge, but to
the east this cold airmass will allow patchy frost to threaten plants
both Wednesday night and Thursday night. Expect lows generally in the
low to mid 30s west of the Ridge through the period, with middle/upper
30s to the east. Highs will be in the low/mid 60s east through midweek,
with some moderation to the west as readings go from the upper 40s to
lower 50s on Wednesday to the middle/upper 50s on Thursday.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
As of 330 PM EDT Monday...

The upper trof will reestablish itself as vigorous short wave energy
dives southward into the Ohio valley this weekend. So after a brief
moderation in temperatures back to near normal levels, another cold
front will move slowly across the region on Saturday followed by a
return to below normal temperatures for Sunday and into the first part
of next week. A good chance of showers will accompany the front as it
passes Saturday/Saturday night, followed by some upslope showers west
of the Blue Ridge driven by blustery northwest flow and vigorous short
wave energy aloft. Temperatures Sunday night will be cold enough to
support some flurries especially at the higher elevations. High
pressure builds on Monday with fair but chilly conditions expected.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
As of 200 PM EDT Monday...

A strong cold front to the west is pushing toward the region.
Conditions ahead of the front are mostly MVFR to IFR in low
ceilings and reduced visibility in rain. A low level jet set up
ahead of the front will create wind shear conditions this
afternoon into evening. The threat does exist for thunder in
this highly sheared environment to occur ahead of the front as
well despite low instability. After the front passes, VFR
conditions should return to the TAF locations. The front will
arrive at the western border of the county warning area around
19-20Z and will exit through the east by 05-06Z.

Extended Aviation Discussion...

The region will be in the dry slot late Monday night and Tuesday
with conditions east of the Blue Ridge improving back to VFR. In
the mountains little to no improvement in expected. Much colder
air comes in for Tuesday and Wednesday. Scattered showers with
possible MVFR ceilings and visibilities are expected on
Wednesday across the region. Upper troughing remains over the
eastern United States keeping temperatures cool but with VFR
flying weather.

&&

.HYDROLOGY...
A general 1 to 2 inches of rain is expected with the passage of
this storm system. Main focus for excessive rainfall is along
along the Blue Ridge southwest of Roanoke, VA and into the
North Carolina Mountains where upwards of 5 inches is possible.
The excessive rainfall will likely result in flooding of small
streams and creeks in addition to a respectable rise on the
upper New River.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...Flash Flood Watch until 8 PM EDT this evening for VAZ015-016.
NC...Flash Flood Watch until 8 PM EDT this evening for NCZ001-002-
     018.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...JR/PM
HYDROLOGY...JR/PM
Hazardous weather outlook, Oct 23, 2:07 PM EDT, 4 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
207 PM EDT Mon Oct 23 2017

VAZ007-009>011-WVZ042>044-507-508-241815-
Tazewell-Smyth-Bland-Giles-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
207 PM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for southwest Virginia and
southeast West Virginia.

.DAY ONE...This afternoon and tonight.

There is a threat for minor flooding this afternoon and evening.
Rain, heavy at times, may lead to poor drainage flooding, especially
road side ditches and drains where leaves have come off the trees
and will result in clogged ditches and drains. The heaviest rain
will occur between 4PM and 10PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ003>006-019-020-241815-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-
207 PM EDT Mon Oct 23 2017

...TORNADO WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for north central North Carolina
and northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

There is a slight risk for severe weather this afternoon and
evening. Thunderstorms with heavy rain and strong winds are likely
this afternoon with the primary threat between 4PM and 10PM. Some of
the storms may contain damaging winds. An isolated tornado is also
possible.

Rain, heavy at times, may lead to poor drainage flooding, especially
road side ditches and drains where leaves have come off the trees
and will result in clogged ditches and drains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ012>014-017>020-022>024-032>035-043>047-058-059-241815-
Wythe-Pulaski-Montgomery-Floyd-Craig-Alleghany VA-Bath-Roanoke-
Botetourt-Rockbridge-Patrick-Franklin-Bedford-Amherst-Henry-
Pittsylvania-Campbell-Appomattox-Buckingham-Halifax-Charlotte-
207 PM EDT Mon Oct 23 2017

This Hazardous Weather Outlook is for central Virginia, south
central Virginia, southwest Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe weather this afternoon and
evening. Thunderstorms with heavy rain and strong winds are likely
this afternoon with the primary threat between 4PM and 10PM. Some of
the storms may contain damaging winds. An isolated tornado is also
possible.

Rain, heavy at times, may lead to poor drainage flooding, especially
road side ditches and drains where leaves have come off the trees
and will result in clogged ditches and drains.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-002-018-241815-
Ashe-Alleghany NC-Watauga-
207 PM EDT Mon Oct 23 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 508 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northwest North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

There is a slight risk for severe weather this afternoon and
evening. Thunderstorms with heavy rain and strong winds are likely
this afternoon with the primary threat between 4PM and 10PM. Some of
the storms may contain damaging winds. An isolated tornado is also
possible.

Rain, heavy at times, will likely lead to poor drainage flooding,
especially road side ditches and drains where leaves have come off
the trees. A flash flood watch is in effect from 2 to 8 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ015-016-241815-
Grayson-Carroll-
207 PM EDT Mon Oct 23 2017

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southwest Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

There is a slight risk for severe weather this afternoon and
evening. Thunderstorms with heavy rain and strong winds are likely
this afternoon with the primary threat between 4PM and 10PM. Some of
the storms may contain damaging winds. An isolated tornado is also
possible.

Rain, heavy at times, will likely lead to poor drainage flooding,
especially road side ditches and drains where leaves have come off
the trees. A flash flood watch is in effect from 2 to 8 PM.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Oct 23, 6:27 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
627 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND DMG     N YADKINVILLE           36.13N 80.66W
10/23/2017                   Yadkin             NC   PUBLIC

            THUNDERSTORM WINDS DOWNED A TREE AT THE INTERSECTION OF
            WILSON STREET AND WEST MAIN STREET.

0529 PM     TSTM WND DMG     3 SE ELKIN              36.22N 80.82W
10/23/2017                   Yadkin             NC   EMERGENCY MNGR

            THUNDERSTORM WINDS DOWNED A TREE ALONG FALL CREEK CHURCH
            ROAD NEAR JONESVILLE.

&&

JMORROW
Local storm report, Oct 23, 6:32 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
632 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     NON-TSTM WND DMG PEARISBURG              37.32N 80.73W
10/23/2017                   Giles              VA   DEPT OF HIGHWAYS

            MULTIPLE TREES WERE REPORTED DOWN DURING THE AFTERNOON
            ACROSS GILES COUNTY DUE TO GUSTY WINDS AND PERIODS OF
            HEAVY RAIN.

&&

16
Local storm report, Oct 23, 6:34 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
634 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0558 PM     TSTM WND DMG     6 ESE FRIES             36.70N 80.87W
10/23/2017                   Carroll            VA   PUBLIC

            THUNDERSTORM WINDS BROUGHT DOWN TWO TREES ALONG
            WINTERBERRY ROAD.

&&

JMORROW
Local storm report, Oct 23, 6:36 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
636 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     TSTM WND DMG     3 ESE ENNICE            36.53N 80.95W
10/23/2017                   Alleghany          NC   PUBLIC

            THUNDERSTORM WINDS DAMAGED A BARN LOCATED ALONG BARRETT
            ROAD.

&&

JMORROW
Local storm report, Oct 23, 6:39 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
639 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     1 S ENNICE              36.53N 81.00W
10/23/2017                   Alleghany          NC   PUBLIC

            THUNDERSTORM WINDS DAMAGED A MOBILE HOME ALONG LITTLE
            PRNE ROAD.

&&

JMORROW
Local storm report, Oct 23, 6:41 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Blacksburg VA
641 PM EDT MON OCT 23 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     2 SW ENNICE             36.54N 81.02W
10/23/2017                   Alleghany          NC   PUBLIC

            THUNDERSTORM WINDS UPROOTED AND SNAPPED SEVERAL TREES AND
            DAMAGED A BARN ALONG RECTOR ROAD.

&&

JMORROW

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 23, 10:46 AM EDTFlash Flood WatchRNKCarroll, Grayson, City of Galax9 hr
Oct 23, 3:07 PM EDTSpecial Weather StatementRNKBland, Carroll, Grayson, Pulaski, Smyth, Tazewell and 2 more83 min
Oct 23, 4:27 PM EDTSpecial Weather StatementRNKCraig, Giles, Montgomery, Pulaski, City of Radford108 min
Oct 23, 4:40 PM EDTSpecial Weather StatementRNKBland, Carroll, Grayson, Pulaski, Smyth, Tazewell and 2 more110 min
Oct 23, 5:06 PM EDTFlash Flood WarningRNKBland, Carroll, Grayson, Smyth, Tazewell, Wythe and 1 more6 hr
Oct 23, 5:26 PM EDTTornado WarningRNKCarroll, Grayson34 min
Oct 23, 5:47 PM EDTSevere Thunderstorm WarningRNKCarroll, Patrick58 min
Oct 23, 5:53 PM EDTFlash Flood WarningRNKCarroll, Floyd, Patrick6 hr
Oct 23, 5:55 PM EDTTornado WarningRNKCarroll, Grayson, City of Galax35 min
Oct 23, 6:16 PM EDTSpecial Weather StatementRNKAlleghany, Craig, Giles, Montgomery, Pulaski, City of Covington and 1 more89 min
Oct 23, 6:16 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Floyd, Giles, Montgomery, Pulaski and 2 more59 min
Oct 23, 6:24 PM EDTSpecial Weather StatementRNKBath, Botetourt, Roanoke, Rockbridge, City of Buena Vista, City of Lexington and 2 more111 min
Oct 23, 6:46 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Henry, Patrick, Pittsylvania, City of Martinsville59 min
Oct 23, 6:58 PM EDTFlash Flood WarningRNKAlleghany, Craig, Floyd, Giles, Montgomery, City of Covington6 hr
Oct 23, 7:16 PM EDTTornado WarningRNKFranklin, Henry, Pittsylvania, City of Danville, City of Martinsville29 min
Oct 23, 7:28 PM EDTSevere Thunderstorm WarningRNKAlleghany, Bath, Botetourt, Craig, Roanoke, Rockbridge and 3 more62 min
Oct 23, 7:40 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Campbell, Franklin, Roanoke and 5 more65 min
Oct 23, 7:50 PM EDTSpecial Weather StatementRNKCampbell, Pittsylvania, City of Danville, City of Lynchburg55 min

Nearby

Severe Thunderstorm Warnings in Virginia, 2017Severe Thunderstorm Warnings in West Virginia, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.